Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


CD4 Going Down But Still Undetectable
Jan 2, 2015

Hello Dr. Young

I have been on ATRVs (Viraday) for 3 years.. Doing great at the begining.. My VL got to undetectable lavels (<25) and my CD4 went from 350 to 600, so far so good. But this last year.. My VL remains <25, but CD4 count have been getting down from 650.. to around 350 and 250 the last test..My CD4% has always been around 20%. I'm a little bit worried about this..does that mean a regimen failure or toxicity? I really dont understand why My WBC has been going down.. I feel great.. never had a OI... Hope you guide me on what can I do.. thanks in advance. Ronny from Venezuela

Response from Dr. Young

Hello Ronny and thanks for posting from Venezuela.

Sorry for the late reply.

If your CD4 percentage is stable and viral load undetectable, then I would have much less concern about any changes in your absolute CD4 count.

Do know that a CD4% of 15 is equivalent (on average) to a absolute CD4 of 200; 20% would predict an absolute count of about 300. This estimate correlates quite well with your past two lab tests.

Indeed, if your WBC count has been declining, it's actually possible that it was elevated in the past, giving you a relatively elevated absolute CD4 count, while keeping the percentage constant.

Overall, based on what you've described, I'm not concerned with your labs.

I hope that helps, BY


Previous
Change medication
Next
acute hiv treatment by a doctor.

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement